MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED VENT; BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED VENT; BACTISEAL VENTRICULAR CATHETER
Catalog Number NS0338
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers: 3013886523-2024-00262, 3013886523-2024-00264.A physician reported a hakim valve (id (b)(6) was implanted due to unknown reason via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.After the patient was born, she was treated with meningocele, and an ommaya reservoir was implanted.Three weeks after birth, the hakim valve was implanted.The ventricular catheter (id (b)(6) was implanted from dorsal horn, but it penetrated choroid plexus and it entered temporal horn.In addition, peritoneal catheter (id (b)(6) had coiled up in abdominal cavity.Therefore, due to suspicion of obstruction; the valve, ventricular and peritoneal catheter were removed and replaced on (b)(6), 2024.The patient recovered.According to information provided, it is unknown if the patient had any signs and symptoms due to the product problem.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: "during the implantation, ventricular catheter penetrated chorioid plexus.Few days after the implantation, diagnostic imaging confirmed that the ventricular catheter came off and the peritoneal catheter had fallen off.A revision surgery was performed on (b)(6) 2024.".
 
Additional Manufacturer Narrative
The bactiseal ventricular catheter (id ns0338) was not returned for evaluation (as per customer, product not available) and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the issue reported by the customer could be due to user¿s error, possible when connecting the catheters.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL BARIUM STRIPED VENT
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20087156
Report Number3013886523-2024-00263
Device Sequence Number7764936
Product Code JXG
UDI-Device Identifier10381780524052
UDI-Public10381780524052
Combination Product (Y/N)N
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNS0338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/09/2024
02/27/2025
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/04/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAKIM VALVE (ID 823162).; PERITONEAL CATHETER (ID NS0339).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexFemale